MAUDE Adverse Event Report: CREAGH MEDICAL LTD PASSEO-35 HP; BALLOON DILATATION CATHETER

CREAGH MEDICAL LTD PASSEO-35 HP; BALLOON DILATATION CATHETER
Model Number PASSEO-35 HP 10/40/75
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/10/2015
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the investigation carried out, the complaint has been confirmed.It was found that the unit in question had a pinhole present.The cause of this pinhole is unknown as all balloon catheters manufactured within creagh medical are 100% inspected and leak test to detect this particular defect type.Units are inflated and brought their specified rated burst pressure in order to confirm that units can withstand this pressure and that no defects arise during this inflation process.This unit was manufactured according to the correct validated process.All of the batch documentation and sub assembly documentation was reviewed and no issues were noted.The material and components used in this device were determined to be consistent with all materials used in the manufacture of all passeo-35 hp products.Review of the manufacturing records for this lot revealed no issues.Product is 100% visually inspected for defects.All operators that worked on the batch question were fully trained on their respective work steps.No unusual anomalies were noted in the fallout from this batch.Based on this analysis and the recreation of this type of failure within the test laboratory indicates a device use issue rather than an issue with device itself.In that units are inflated in water a pinhole such as the one seen in this unit would easily be detected and noted by the visual inspectors.The complaint is confirmed as a pin hole as this was evident on returned unit but it is thought that use error contributed to event.
 
Event or Problem Description
The passeo-35 hp 10/40/75 product leaks during inflation time.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The passeo-35 hp 10/40/75 product leaks during inflation time.

Brand Name
PASSEO-35 HP
Common Device Name
BALLOON DILATATION CATHETER
Manufacturer (Section D)
CREAGH MEDICAL LTD
ida business park
ballinasloe
n/a, co. galway H53 K 8P4
EI  H53 K8P4
MDR Report Key5589985
Report Number3005994106-2015-00004
Device Sequence Number251216
Product Code DQY
UDI-Device Identifier05391525781600
UDI-Public05391525781600
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K102645
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date09/02/2018
Device Model NumberPASSEO-35 HP 10/40/75
Device Catalogue Number399096
Device Lot Number21500053
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/30/2015
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 09/14/2015
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/20/2016
Supplement Report FDA Received Date05/09/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR